2 doctors weighed in:

Is it true that cauda equina syndrome is caused by epiderual shots?

2 doctors weighed in
Dr. Robert Kent
Physical & Rehabilitation Medicine
1 doctor agrees

In brief: No, only after a

Really bad outcome from an epidural steroid injection.
Epidural injections almost never cause damage to the spinal cord, but it is possible. And if the physician either punctures the end of the spinal cord (near the conus medullaris) or if way too much injectate is placed. Otherwise, specific cauda equine syndrome should not occur with an epidural shot.

In brief: No, only after a

Really bad outcome from an epidural steroid injection.
Epidural injections almost never cause damage to the spinal cord, but it is possible. And if the physician either punctures the end of the spinal cord (near the conus medullaris) or if way too much injectate is placed. Otherwise, specific cauda equine syndrome should not occur with an epidural shot.
Dr. Robert Kent
Dr. Robert Kent
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors